Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 3, 2017, 12:19 PM CDT for Mason County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 12:19 PM CDT (17:19 UTC)
- Expired
- Aug 3, 2017, 1:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
County Mason County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS83 KILX 031719 SPSILX Special Weather Statement National Weather Service Lincoln IL 1219 PM CDT THU AUG 3 2017 ILZ036-037-041-048-031815- Tazewell-Mason-Menard-Fulton- 1219 PM CDT THU AUG 3 2017 ...SPECIAL WEATHER STATEMENT... At 1218 PM CDT, local law enforcement reported a strong thunderstorm over Havana, moving east at 20 mph. Half inch hail is occurring with this storm. Locations impacted include... Havana, Mason City, Manito, Green Valley, San Jose, Easton, Forest City, Topeka, Chatauqua Park, Goofy Ridge and Poplar City. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 4028 9016 4041 8992 4042 8960 4014 8961 TIME...MOT...LOC 1718Z 272DEG 17KT 4032 9004 $$ Shimon
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:54 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 3, 9:54 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 954 AM CDT Thu Aug 3 2017 .UPDATE... Issued at 954 AM CDT Thu Aug 3 2017 Only a couple storms have been noted in the CWA this morning, as main focus is with a small MCS moving across eastern Iowa. Latest HRRR continues to fade out the storms as they cross the Mississippi River around midday, but scattered storms are expected to start firing over our area by about 2 pm or so. The main cold front itself should reach the Illinois River toward sunset and be just west of I-57 by midnight. While CAPE values this afternoon are still progged to be in the 2000-2500 J/kg range by the RAP -- and are already close to these values per the latest SPC mesoanalysis -- bulk shear remains less than ideal around 25-30 knots. The main focus for severe storms will be closer to the Illinois/Wisconsin border closer to the surface low, and storms this far south will be more of the pulse type for severe activity, generally wind and a bit of hail. Have sent some updated zones/grids to update the PoP trends through tonight. && .SHORT TERM...(Today and tonight) ISSUED AT 335 AM CDT Thu Aug 3 2017 Patchy fog will occur over eastern IL mainly east of I-57 early this morning and be locally dense like at Olney where vsbys was down to 1/4 mile. The fog should lift between 7-9 am this morning. Isolated showers were over the IL river valley at predawn and drifting slowly east. Isolated showers and thunderstorms will spread eastward across central IL during this morning be possible this morning with southeast IL seeing isolated convection toward midday. Isolated to scattered convection expected this afternoon over CWA and think NAM is too dry today considering tropical unstable airmass. One more seasonably warm and humid day with highs mostly in the mid 80s and dewpoints in the mid 60s to near 70F. A 572 dm 500 mb low over east central ND will deepen to 561 dm as it tracks into NE WI by dawn Friday, with a strong upper level trof digging into central IL tonight. Associated 1014 mb surface low pressure over sw MN will track east across central WI this evening and pull a cold front se through central IL after sunset tonight, and pass thru the Wabash river valley by dawn Friday. The front will likely produce a band of showers and thunderstorms tonight. SPC day1 has slight risk of severe storms north of I-72 with marginal risk south to a Robinson to Louisville line. The slight risk area includes a 15% risk of large hail and damaging winds gusts for this afternoon and evening. The tornado risk is over northern IL and southern WI where stronger wind shear is present. CAPES are 1500-3000 j/kg over central IL this afternoon and highest CAPES and shear values are over northern CWA. Lows tonight will range from around 55F at Galesburg to near 65F in Lawrenceville. .LONG TERM...(Friday through Wednesday) ISSUED AT 335 AM CDT Thu Aug 3 2017 Dry, cooler and less humid air arrives on Friday over central IL behind the cold front with breezy WNW winds. A fair amount of low clouds Friday morning will give way to partly to mostly sunny skies during mid and late Friday afternoon. Highs Friday a good 10 degrees below normal for early August, in the low to mid 70s, with mildest readings south of I-70 and in west central IL. A cool night Friday night as skies clear and winds diminishing light as 1020 mb high pressure settles into the mid MS river valley. Lows Friday night in the low to mid 50s. High pressure will be over the Ohio river valley on Saturday and provide a fairly nice day with highs in the upper 70s to near 80F. A fair amount of sunshine Saturday morning with clouds increasing Sat afternoon especially over western half of CWA. A chance of showers and isolated thunderstorms will spread east into areas west of highway 51 during Sat evening and over rest of CWA overnight Sat night as a disturbance approaches from the central plains. Surface low pressure will pass south of central IL Sunday night and this will continue a chance of showers and a few thunderstorms Sunday and Sunday night, though diminishing somewhat overnight Sunday night. Highs Sunday in the mid to upper 70s, with Lawrenceville near 80F. A weak upper level trof/northern stream short wave dives se into the western great lakes on Monday and will bring 20-30% chances of showers and possible thunderstorms especially to areas from I-74 north. Highs monday in the upper 70s and lower 80s. Dry conditions expected from Monday night through Tuesday night with highs Tue in the lower 80s. Most of CWA still appears dry on Wed with chances of convection appearing to be over southern IL Wed and in northern IL too during Wed afternoon. Better chances of showers and thunderstorms in central IL later Wed night into Thu as next wx system moves in. Highs Wed/Thu range from 80-85F. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 559 AM CDT Thu Aug 3 2017 Patchy fog will could bring MVFR vsbys early this morning until 13-14Z across central IL, while more widespread fog and locally dense will be along and east of a Danville to Flora line. Very isolated showers and thunderstorms over central IL this morning while better coverage of isolated to scattered convection will occur after 18Z/1 pm this afternoon with heating of tropical and unstable airmass. 1013 mb surface low pressure over south central MN has a cold front thru nw IA and into central KS at dawn while a weak warm front extended se from the low pressure into central IL. Surface low pressure is forecast to track eastward across central WI this evening and into northern Lake MI by dawn Friday. This will bring a cold front se thru central IL between 03Z-06Z. Expect band of showers and thunderstorms along and ahead of the front for a few hours this evening with MVFR conditions possible. MVFR ceilings will develop behind the cold front during overnight especially along I-74. Light to calm winds early this morning will become sw during this morning and increase to around 10 kts by late morning. Winds then veer WNW behind cold front later this evening with gusts around 15 kts possible and even stronger winds expected on Friday just beyond the 24 hr TAF forecast. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Aug 3, 11:30 AM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1130 AM CDT Thu Aug 3 2017 ILZ027>031-036>038-040>057-061>063-066-041630- Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas- Edgar-Effingham-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean- Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott- Shelby-Stark-Tazewell-Vermilion-Woodford- 1130 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are expected across the area ahead of an advancing cold front. The storms will be most numerous this afternoon and evening. A few of the storms may become severe, with damaging wind gusts and large hail the primary threats. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances return to the area by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 9 pm. ILZ067-068-071>073-041630- Clay-Crawford-Jasper-Lawrence-Richland- 1130 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are expected across the area ahead of an advancing cold front. The storms will be most numerous later this afternoon and evening. Organized severe storms are not anticipated, but a few stronger storms may contain gusty winds and hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances return to the area by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Local storm report, Aug 3, 7:20 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
720 AM CDT THU AUG 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
08/03/2017 M1.27 INCH COLES IL ASOS
24 HOUR TOTAL.
&&
SBAKERSpecial weather statement, Aug 3, 12:19 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 1219 PM CDT THU AUG 3 2017 ILZ036-037-041-048-031815- Tazewell-Mason-Menard-Fulton- 1219 PM CDT THU AUG 3 2017 ...SPECIAL WEATHER STATEMENT... At 1218 PM CDT, local law enforcement reported a strong thunderstorm over Havana, moving east at 20 mph. Half inch hail is occurring with this storm. Locations impacted include... Havana, Mason City, Manito, Green Valley, San Jose, Easton, Forest City, Topeka, Chatauqua Park, Goofy Ridge and Poplar City. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 4028 9016 4041 8992 4042 8960 4014 8961 TIME...MOT...LOC 1718Z 272DEG 17KT 4032 9004 Shimon
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:11 PM CDT | Special Weather Statement | ILX | Logan, Tazewell | 64 min |
| Aug 3, 2:15 PM CDT | Special Weather Statement | ILX | McLean | 45 min |
| Aug 3, 2:49 PM CDT | Special Weather Statement | ILX | Champaign, Piatt | 56 min |
| Aug 3, 5:12 PM CDT | Special Weather Statement | ILX | Knox | 63 min |
| Aug 3, 5:59 PM CDT | Special Weather Statement | ILX | Fulton | 61 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | ILX | Tazewell | 65 min |
| Aug 3, 6:48 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 57 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.